A household painkiller sold in Canada is now under recall for incorrect maximum daily dosing labelling on their bottles.

According to Health Canada’s recall, Novo-Gesic Forte/Acetaminophen tablets sold in Canada starting August 3rd 2021, sold in 500 mg tablets, detailed incorrect information on their labels that could lead to liver damage or an overdose.

The labels incorrectly instruct customers that they can safely consume 9 to 12 tablets a day of the 500 mg tablets (4,500mg to 6,000mg) per day.  

However, according to Health Canada, the total amount of acetaminophen consumed in one day should not exceed 8 tablets (4,000 mg). Exceeding 8 tablets (4000 mg) of acetaminophen could result in overdose. 

Teva Canada has now issued a recall for the product with DIN 00482323, Lot #’s 35364729A and 35217483A.

Customers who believe they have taken the recalled painkillers are  instructed to stop using the products. If you believe you have exceeded the daily dosing maximum, you are instructed to call your local poison control centre or emergency health care services immediately.

Signs of acetaminophen overdose include nausea, vomiting, lethargy, sweating, loss of appetite and pain in the upper part of the abdomen or stomach. Abdominal pain may be the first sign of liver damage and may not be apparent for 24 to 48 hours.

If you have questions about the recall, you can contact Teva Canada by calling 1-800-268-4129, or emailing customer.service@tevacanada.con.

Subscribe to the Victoria Buzz newsletter to receive the latest news, events and more directly to your inbox. Every day.